MAUDE Adverse Event Report: CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LINVATEC H/C LIGHTWAVE ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the ia-2379, linvatec h/c lightwave ablator was being used during an arthroscopy procedure on (b)(6) 2023 when it was reported ¿it was "triggering" on its own even without pressing the button, and sometimes when activated it also didn't work, the device was changed twice, to see if the defect was in the equipment, but the error was repeated.We were informed that there was no harm or injury to the patient, did not fall fragments on the patient.Another product was used to replace it; however, they decided not to use it again.Surgery time was affected.¿.Further assessment questioning found that there was an approximate 20-30 minute delay.The procedure was completed and the current status of the patient was reported as ¿the patient is doing well, the doctor was able to carry out the complete procedure despite the defect.¿.There was no report of injury, medical intervention or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console doesn¿t recognize the device and won¿t operate due to ¿replace probe error¿.The disposition is ¿inconclusive¿ because the device cannot be made to activate.A likely cause of this issue is due to tissue or fluid ingress into the button site affecting button depression.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the electrical shock hazards and safety considerations: a) this equipment is capable of producing a physiological effect and is for use only by licensed physicians trained in the use of this device.B) examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
LINVATEC H/C LIGHTWAVE ABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18325694
Report Number1320894-2023-00268
Device Sequence Number17880510
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)280603(10)202306051
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIA-2379
Device Lot Number202306051
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic